Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 93, NWS Wichita, KS

May 7, 2015Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 7, 2015, 5:36 PM CDT for Russell County, Kansas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2015, 5:36 PM CDT (22:36 UTC)
Expired
May 7, 2015, 6:15 PM CDT
In force
39 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Russell County, KS

The radar

The Grand Island radar (KUEX), 152 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 5:45 PM CDTHAIL 0.752 Nne Walker, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
627 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS53 KICT 072236
SVRICT
KSC167-072315-
/O.NEW.KICT.SV.W.0093.150507T2236Z-150507T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
536 PM CDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 615 PM CDT

* AT 536 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GORHAM...OR
  NEAR WALKER...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...GORHAM...PARADISE...WALDO AND RUSSELL AIRPORT. 

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 175 AND 191.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 9904 3913 9873 3884 9873 3881 9904
TIME...MOT...LOC 2236Z 223DEG 14KT 3887 9902 

HAIL...1.00IN
WIND...60MPH
 
$$

DARMOFAL
3 follow-up statements
362 
WWUS53 KICT 072248
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
548 PM CDT THU MAY 7 2015

KSC167-072315-
/O.CON.KICT.SV.W.0093.000000T0000Z-150507T2315Z/
RUSSELL KS-
548 PM CDT THU MAY 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN RUSSELL COUNTY...

AT 547 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GORHAM...OR 6
MILES WEST OF RUSSELL...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RUSSELL...GORHAM...PARADISE...WALDO AND RUSSELL AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 9904 3913 9873 3884 9873 3885 9904
TIME...MOT...LOC 2247Z 223DEG 14KT 3891 9897 

HAIL...1.00IN
WIND...60MPH
 
$$

JAKUB
580 
WWUS53 KICT 072302
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
602 PM CDT THU MAY 7 2015

KSC167-072315-
/O.CON.KICT.SV.W.0093.000000T0000Z-150507T2315Z/
RUSSELL KS-
602 PM CDT THU MAY 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN RUSSELL COUNTY...

AT 602 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
GORHAM...OR 7 MILES EAST OF EMMERAM...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PARADISE AND WALDO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 9873 3892 9881 3891 9904 3913 9904
TIME...MOT...LOC 2302Z 215DEG 18KT 3897 9898 

HAIL...1.00IN
WIND...60MPH
 
$$

JAKUB
965 
WWUS53 KICT 072308
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT THU MAY 7 2015

KSC167-072318-
/O.EXP.KICT.SV.W.0093.000000T0000Z-150507T2315Z/
RUSSELL KS-
608 PM CDT THU MAY 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RUSSELL COUNTY
WILL EXPIRE AT 615 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3913 9873 3892 9881 3891 9904 3913 9904
TIME...MOT...LOC 2306Z 223DEG 14KT 3897 9898 

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:38 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 7, 3:38 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT THU MAY 7 2015

.SYNOPSIS...
ISSUED AT 334 PM CDT THU MAY 7 2015

SYNOPSIS...MID-AFTERNOON ANALYSIS INDICATES A COLD FRONT ORIENTED
NORTHEAST-SOUTHWEST...BISECTING CENTRAL KS...WITH A PRE-FRONTAL
CONVERGENCE ZONE A BIT FURTHER SOUTH OF THIS FEATURE. SCATTERED
THUNDERSTORMS HAVE BEGUN TO ERUPT ALONG THESE FEATURES. FURTHER
SOUTH...A LARGE THUNDERSTORM COMPLEX IS CURRENTLY PROGRESSING ACROSS
WESTERN OKLAHOMA. NO SIGNIFICANT FEATURES ARE PRESENT IN THE UPPER
LEVEL...WITH JUST MINOR/SUBTLE RIPPLES PROGRESSING NORTHEAST OVER
THE REGION.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 334 PM CDT THU MAY 7 2015

ACTIVE PATTERN THUNDERSTORM-WISE SLATED THIS EVENING THROUGH THE
WEEKEND. MUCH QUIETER AND COOLER WEATHER EXPECTED NEXT WEEK.

WHILE SCATTERED STRONG/SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON-EVENING...AM NOT EXPECTING AN OUTBREAK OR WIDESPREAD
HIGH- END SEVERE WEATHER. MAIN REASONS BEING: 1) LACK OF QUALITY
DEEP LOW- LEVEL MOISTURE AND WIDESPREAD CLOUDS...PARTLY DUE TO
WESTERN OK THUNDERSTORM COMPLEX. 2) MARGINAL DEEP LAYER SHEAR AND
WEAK LOW- LEVEL SHEAR. HOWEVER...MODEST HEATING AND STEEP MID-
LEVEL LAPSE RATES HAVE CONTRIBUTED TO MLCAPES AROUND 2000
J/KG...SO SOME OCCURRENCES OF QUARTER-GOLFBALL SIZE HAIL AND
DAMAGING WINDS ARE POSSIBLE. WHILE A BRIEF/WEAK TORNADO CAN NEVER
BE RULED OUT WITH SEVERE STORMS...MUCH WEAKER LOW-LEVEL SHEAR
COMPARED TO YESTERDAY WILL LIKELY PREVENT MUCH OF A TORNADO
THREAT...OTHER THAN SOME BRIEF LANDSPOUTS OVER CENTRAL KS.
INCREASING LOW-LEVEL JET/MOISTURE TRANSPORT WILL FAVOR UPSCALE
DEVELOPMENT THROUGH EASTERN KS OVERNIGHT. STORM MERGERS/TRAINING
CELLS WILL FAVOR LOCALLY VERY HEAVY RAINFALL THROUGH TONIGHT.

THE POTENTIAL FOR WIDESPREAD HIGHER-END SEVERE WEATHER APPEARS
MOST LIKELY DURING THE AFTERNOON-EVENING OF FRIDAY AND SATURDAY.
AMONG OTHER THINGS...THIS IS SUPPORTED BY THE CIPS ANALOGS. FRIDAY
THREAT IS CONTINGENT ON HOW FAR SOUTH THE CONVECTIVE
OUTFLOW/SYNOPTIC FRONT GETS TONIGHT. LATEST GUIDANCE SUGGESTS THIS
BOUNDARY WILL SET-UP SOMEWHERE ACROSS SOUTHERN KS/NORTHERN OK BY
PEAK HEATING. GIVEN RICH LOW-LEVEL MOISTURE...THERE ARE SOME
CONCERNS ON EXTENSIVE CLOUD COVER HAMPERING DESTABILIZATION.
NONETHELESS...IF THIS HURDLE IS OVERCOME...SUBTLE SHORTWAVE ALOFT
APPROACHING FROM THE SOUTHWEST WILL LIKELY INITIATE CONVECTION BY
MID-AFTERNOON OVER THE HIGH PLAINS. STRENGTHENING DEEP LAYER SHEAR
VALUES WILL SUPPORT SUPERCELLS IN THE VICINITY OF THIS EAST-WEST
BOUNDARY...AS WELL AS FURTHER WEST/SOUTHWEST IN VICINITY OF THE
DRYLINE OVER SOUTHWEST KS AND WESTERN OK.
FURTHERMORE...STRENGTHENING LOW-LEVEL SHEAR VALUES WILL SUPPORT
THE POTENTIAL FOR ISOLATED TORNADOES...A FEW OF WHICH MAY BE
STRONG. THINKING THE HIGHEST POTENTIAL FOR HIGHER-END SEVERE
WEATHER WILL BE SOUTH-CENTRAL KS AND POINTS SOUTH AND WEST.
WIDESPREAD STORMS WITH LOCALLY VERY HEAVY RAIN SHOULD SPREAD EAST
ACROSS THE REGION FRIDAY NIGHT.

THE POTENT SOUTHWEST CONUS TROUGH WILL EJECT NORTHEAST OVER THE
PLAINS SATURDAY...ATOP AN INCREASING MOIST/UNSTABLE WARM SECTOR.
GUIDANCE IS IN GOOD AGREEMENT WITH PLACEMENT AND TIMING OF
SYNOPTIC FEATURES...WITH A SHARPENING DRYLINE EXPECTED OVER
WESTERN PORTIONS OF KS/OK. STRONG FORCING...STRONG INSTABILITY AND
STRENGTHENING LOW AND DEEP LAYER SHEAR WILL FAVOR A HIGH-END
OUTBREAK OF SEVERE WEATHER ACROSS THE CENTRAL/SOUTHERN
PLAINS...ESPECIALLY SATURDAY AFTERNOON THROUGH EVENING. HIGHEST
THREAT CURRENTLY LOOKS GENERALLY ALONG/WEST OF THE FLINT HILLS.
DEGREE OF LOW-LEVEL SHEAR AND INSTABILITY SHOULD FAVOR A HANDFUL
OF STRONG/LONG-TRACKED TORNADOES ACROSS THE REGION...ALONG WITH
VERY LARGE HAIL AND DAMAGING WINDS.

PLEASE STAY TUNED...AS FRIDAY AND ESPECIALLY SATURDAY HAS THE
POTENTIAL TO BE A LIFE-THREATENING...HIGH-IMPACT SEVERE WEATHER
DAY.

FURTHERMORE...WITH WET ANTECEDENT CONDITIONS AND EXPECTED
MULTIPLE ROUNDS OF STORMS...HOISTED A FLASH FLOOD WATCH THROUGH
SATURDAY NIGHT.

ADK

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 334 PM CDT THU MAY 7 2015

MUCH QUIETER WEATHER EXPECTED NEXT WEEK...WITH SEASONABLY COOL
TEMPERATURES STARTING OUT THE WEEK. COULD SEE PRECIPITATION
CHANCES INCREASING BY MID-WEEK...BUT NOTHING MAJOR EXPECTED DUE TO
MARGINAL MOISTURE/INSTABILITY AND WEAK FORCING.

ADK

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1232 PM CDT THU MAY 7 2015

TRANSIENT MVFR CIGS MAY IMPROVE TO VFR THROUGH 21-22Z UNTIL DEEP
MOIST CONVECTION REDEVELOPS ALONG THE SFC TROUGH AXIS. INITIAL
STORMS MAY LINGER INTO THE LATE EVENING AND OVERNIGHT HOURS WHERE
FLIGHT CATEGORIES WILL LIKELY BE REDUCED. BREEZY SOUTHERLY WINDS
WILL BECOME NORTHEAST BEHIND A COLD FRONT WHICH MAY APPROACH THE
HWY 54 CORRIDOR BEFORE STALLING.

&&

.HYDROLOGY...
ISSUED AT 334 PM CDT THU MAY 7 2015

WITH WET ANTECEDENT CONDITIONS AND EXPECTED MULTIPLE ROUNDS OF
STORMS...HOISTED A FLASH FLOOD WATCH THROUGH SATURDAY NIGHT.
WHILE RIVER FLOODING IN NOT IMMEDIATELY LIKELY...COULD SEE MODEST
RISES ON AREA STREAM/RIVERS. PLEASE STAY TUNED FOR ANY FLOOD/FLASH
FLOOD WARNINGS THAT MAY BE ISSUED OVER THE NEXT SEVERAL DAYS.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  79  63  76 /  70  50  70  70
HUTCHINSON      59  75  61  76 /  70  50  70  70
NEWTON          60  76  61  76 /  70  50  70  70
ELDORADO        61  77  62  76 /  70  60  70  60
WINFIELD-KWLD   62  79  63  76 /  70  50  70  70
RUSSELL         56  70  57  74 /  60  40  60  70
GREAT BEND      56  72  58  73 /  60  50  60  70
SALINA          58  73  61  77 /  60  50  60  60
MCPHERSON       59  75  61  75 /  70  50  70  70
COFFEYVILLE     64  80  65  79 /  70  60  70  50
CHANUTE         63  79  64  79 /  70  60  70  50
IOLA            63  78  63  78 /  70  60  70  50
PARSONS-KPPF    64  80  64  79 /  70  60  70  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, May 7, 4:50 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
450 PM CDT THU MAY 7 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
450 PM CDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING
ACROSS THE AREA. WHILE THE RISK FOR WIDESPREAD SEVERE WEATHER IS
LOW...A HANDFUL OF STORMS WILL BE CAPABLE OF HALF-DOLLAR SIZE HAIL
AND 60 MPH WINDS. ADDITIONALLY...VERY HEAVY RAINFALL AND LOCALIZED
FLOODING WILL BE A CONCERN. PLEASE REFER TO THE FLASH FLOOD WATCH
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORM CHANCES RAMP UP FOR FRIDAY AFTERNOON AND
EVENING. THE THREAT FOR HIGH-END SEVERE WEATHER IS GREATEST OVER
SOUTHERN PORTIONS OF SOUTH-CENTRAL KANSAS...MAINLY SOUTH TO
SOUTHWEST OF A LINE EXTENDING FROM KINGMAN TO WICHITA TO SEDAN.
VERY LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS...ALONG
WITH THE POTENTIAL FOR A FEW TORNADOES. A STRONG TORNADO IS
POSSIBLE. FURTHERMORE...AREAS OF HEAVY RAINFALL AND FLOODING WILL
REMAIN POSSIBLE THROUGH FRIDAY NIGHT.

THE SEVERE WEATHER THREAT SHOULD CONTINUE TO INCREASE FOR
SATURDAY AFTERNOON AND EVENING. A SIGNIFICANT OUTBREAK OF SEVERE
WEATHER APPEARS INCREASINGLY LIKELY...ESPECIALLY WEST OF THE FLINT
HILLS. THE MAIN THREATS WILL BE STRONG...LONG-LIVED
TORNADOES...VERY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS.

PLEASE REMAIN APPRISED OF THE WEATHER SITUATION FRIDAY AND
ESPECIALLY SATURDAY...DUE TO THE POTENTIAL FOR THIS
SIGNIFICANT...LIFE-THREATENING SEVERE WEATHER.

THERE IS CHANCE OF SEVERE STORMS INTO EASTERN AND SOUTHEAST
KANSAS SUNDAY AFTERNOON. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN CONCERNS...BUT A BRIEF TORNADO IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED ACROSS THE REGION THROUGH AT LEAST
SATURDAY EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 7, 4:25 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
425 PM CDT THU MAY 7 2015

KSZ094-098-072200-
CHAUTAUQUA KS-ELK KS-
425 PM CDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  EASTERN ELK COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 500 PM CDT

* AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR MOLINE...OR 11 MILES NORTHWEST
  OF SEDAN...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HOWARD...MOLINE...LONGTON AND ELK FALLS.

LAT...LON 3715 9633 3730 9642 3756 9620 3732 9596
      3729 9596
TIME...MOT...LOC 2123Z 232DEG 15KT 3728 9628

DARMOFAL
Special weather statement, May 7, 5:03 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT THU MAY 7 2015

KSZ047-072230-
BARTON KS-
503 PM CDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 530 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR GREAT BEND...MOVING NORTHEAST
  AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...PAWNEE ROCK AND GREAT BEND AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3841 9902 3841 9859 3826 9875 3826 9902
TIME...MOT...LOC 2200Z 237DEG 11KT 3832 9885

DARMOFAL
Special weather statement, May 7, 5:17 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
517 PM CDT THU MAY 7 2015

KSZ033-072245-
LINCOLN KS-
517 PM CDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR LINCOLN...MOVING NORTHEAST AT
  25 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN AND BARNARD.

LAT...LON 3922 9811 3920 9793 3917 9793 3898 9816
      3906 9836 3922 9828
TIME...MOT...LOC 2215Z 226DEG 23KT 3905 9821

DARMOFAL
Special weather statement, May 7, 5:23 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
523 PM CDT THU MAY 7 2015

KSZ049-072300-
SALINE KS-
523 PM CDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 600 PM CDT

* AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR SALINA...MOVING NORTHEAST AT 20
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...NEW CAMBRIA AND SALINA AIRPORT.

LAT...LON 3896 9741 3876 9760 3878 9781 3896 9780
TIME...MOT...LOC 2222Z 212DEG 18KT 3882 9768

DARMOFAL
Local storm report, May 7, 5:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
526 PM CDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             SALINA                  38.82N 97.62W
05/07/2015  M0.88 INCH       SALINE             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED DIME TO NICKEL SIZE HAIL.

&&

JMR
Special weather statement, May 7, 5:31 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
531 PM CDT THU MAY 7 2015

KSZ032-072300-
RUSSELL KS-
531 PM CDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 600 PM CDT

* AT 529 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR GORHAM...MOVING NORTHEAST AT
  15 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL AND GORHAM.

LAT...LON 3878 9903 3892 9904 3909 9903 3892 9874
TIME...MOT...LOC 2229Z 225DEG 11KT 3885 9903

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:01 PM CDTSpecial Weather StatementICTHarper44 min
May 6, 7:21 PM CDTSevere Thunderstorm WarningICTHarper54 min
May 6, 7:27 PM CDTSevere Thunderstorm WarningICTHarper, Sumner63 min
May 6, 7:43 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline34 min
May 6, 8:06 PM CDTSpecial Weather StatementICTKingman39 min
May 6, 8:09 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner34 min
May 6, 8:21 PM CDTSpecial Weather StatementICTSumner39 min
May 6, 8:44 PM CDTSpecial Weather StatementICTSumner31 min
May 6, 8:59 PM CDTSpecial Weather StatementICTSedgwick31 min
May 6, 9:17 PM CDTSpecial Weather StatementICTKingman43 min
May 6, 10:03 PM CDTSpecial Weather StatementICTSedgwick42 min
May 6, 10:17 PM CDTSpecial Weather StatementICTSumner43 min
May 6, 11:23 PM CDTSpecial Weather StatementICTButler37 min
May 7, 9:15 AM CDTSpecial Weather StatementICTChautauqua45 min
May 7, 9:33 AM CDTSpecial Weather StatementICTElk42 min
May 7, 10:22 AM CDTSpecial Weather StatementICTGreenwood53 min
May 7, 11:04 AM CDTSpecial Weather StatementICTGreenwood26 min
May 7, 11:26 AM CDTSpecial Weather StatementICTGreenwood34 min
May 7, 2:37 PM CDTSpecial Weather StatementICTEllsworth23 min
May 7, 2:47 PM CDTTornado WarningICTBarton17 min
May 7, 2:55 PM CDTSpecial Weather StatementICTSumner35 min
May 7, 3:08 PM CDTSpecial Weather StatementICTEllsworth, Saline37 min
May 7, 3:45 PM CDTSpecial Weather StatementICTBarton, Ellsworth30 min
May 7, 3:47 PM CDTFlash Flood WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more12 hr
May 7, 3:51 PM CDTSpecial Weather StatementICTSumner24 min
May 7, 4:25 PM CDTSpecial Weather StatementICTElk35 min
May 7, 5:03 PM CDTSpecial Weather StatementICTBarton27 min
May 7, 5:13 PM CDTAreal Flood WarningICTBarton3 hr
May 7, 5:17 PM CDTSpecial Weather StatementICTLincoln28 min
May 7, 5:23 PM CDTSpecial Weather StatementICTSaline37 min
May 7, 5:31 PM CDTSpecial Weather StatementICTRussell29 min
May 7, 5:46 PM CDTSpecial Weather StatementICTRice29 min
May 7, 5:59 PM CDTSevere Thunderstorm WarningICTRice31 min
May 7, 6:09 PM CDTSpecial Weather StatementICTRussell21 min
May 7, 6:26 PM CDTSpecial Weather StatementICTEllsworth34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.